Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 4, 2006, 2:47 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 2:47 PM CDT (19:47 UTC)
- Expired
- Jun 5, 2006, 10:45 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 041948
FFWSJU
PRC037-053-103-042345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
347 PM AST SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
CEIBA
FAJARDO
* UNTIL 745 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO FAJARDO AND ITS TRIBUTARIES
* AT 333 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM SHOWERS AND
THUNDERSTORMS OVER THE WARNED AREA. THE GREATEST AMOUNT OF RAINFALL
HAS FALLEN OVER THE BORDER BETWEEN FAJARDO AND CEIBA AND CONTINUES
OVER THIS AREA. THIS HAS PRODUCED EXCESSIVE RUNOFF AND THE RIVER HAS
RISEN OUT OF ITS BANKS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE IN THE WARNED AREA.
FLOOD WATERS ARE MOVING DOWN THE RIO FAJARDO. ALTHOUGH MOST OF THE
RAIN HAS FALLEN ON THE BORDER BETWEEN NAGUABO AND CEIBA...ANYONE
LIVING ALONG THE RIO FAJARDO CAN EXPECT SUDDEN RISES AND RUSHES OF
WATER ALONG THE RIVER AND ITS TRIBUTARIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1834 6562 1819 6567 1825 6577 1829 6574
$$
RGZ1 follow-up statement
000
WGCA72 TJSJ 050004
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
745 PM AST SUN JUN 4 2006
PRC037-053-103-050030-
NAGUABO-CEIBA-FAJARDO-
745 PM AST SUN JUN 4 2006
...THE FLASH FLOOD WARNING EXPIRES AT 745 PM AST...
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
NAGUABO...CEIBA AND FAJARDO
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ALLOWED TO EXPIRE THE
FLASH FLOOD WARNING EARLIER ISSUED FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
CEIBA
FAJARDO
AT 742 PM AST...USGS RIVER SENSOR AT RIO FAJARDO SHOWED THAT THE
RIVER IS BACK TO NORMAL STAGE. THE SHOWER AND THUNDERSTORM ACTIVITY
THAT EARLIER AFFECTED THE AREAS MENTIONED ABOVE HAVE ENDED.
HOWEVER... A FEW SHOWERS MAY ENTER THE SOUTHEAST COAST OF THE ISLAND
WITHIN THE NEXT HOUR AND AFFECT PARTS OF THE ALREADY AFFECTED
AREAS...BUT SIGNIFICANT RAINFALL AMOUNTS ARE NOT EXPECTED WITH THIS
ACTIVITY.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:05 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 11:05 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1205 PM AST SUN JUN 4 2006 .UPDATE... 12Z SOUNDING CONTINUED TO SHOW GOOD SOUTHEAST WIND UP THROUGH 10K FT. PROBLEMS AGAIN WITH HAZE DUE TO ASH AND SULFUR EMISSIONS FROM SOUFRIERE HILLS VOLCANO. WINDS TEND TO SHIFT SLIGHTLY MORE E-SE THIS EVENING AND THEN MORE SE AGAIN THROUGH MONDAY AND INCREASING SLIGHTLY. THEREFORE HAZE AND ASH PROBLEMS WILL BE AN ISSUE OVER THE NEXT COUPLE OF DAYS. UPDATED FORECAST TO PUT HAZE ACROSS EASTERN HALF OF FORECAST AREA. OTHERWISE...UPDATED THE WIND GRIDS TO PUT A SLIGHTLY MORE SOUTHERLY COMPONENT TO THE WINDS IN THE ATLANTIC WATERS BASED ON QUIKSCAT PASS. STILL EXPECT SOME SHOWERS AND THUNDERSTORMS ACROSS N-NW PORTIONS OF PR AND TO THE NW OF THE USVI. /RGZ && .PREV DISCUSSION... SYNOPSIS...AT UPPER LEVELS...A WEAK RIDGE HAS JUST PASSED OVER THE LOCAL AREA FROM THE WEST. A STRONG TROUGH EXTENDS FROM A LOW PRESSURE OVER OHIO TO THE EASTERN FLORIDA COAST AND SOUTH TO EASTERN CUBA. THIS TROUGH WILL PASS NORTH OF THE AREA ON MONDAY...THE LOW WILL CONTINUE TO DIG SOUTH UNTIL TUESDAY EVENING WHEN IT REACHES THE EASTERN TIP OF SOUTH CAROLINA. AS IT DOES SO HIGH PRESSURE WILL BUILD OVER THE LOCAL AREA AND REMAIN ACROSS THE CARIBBEAN AND ADJACENT ATLANTIC WATERS THROUGH THE BEGINNING OF THE FOLLOWING WEEK. AT MID LEVELS...A RIDGE EXTENDS FROM THE NORTHERN WINDWARD ISLANDS TO SOUTHERN MEXICO ACROSS THE CARIBBEAN SEA. IT WILL GRADUALLY SHIFT NORTHWEST THROUGH THURSDAY WHEN IT WILL EXTEND FROM JUST NORTH OF PUERTO RICO ACROSS JAMAICA AND INTO CENTRAL AMERICA. BY THE BEGINNING OF NEXT WEEK THE HIGH WILL HAVE SHIFTED TO LOCAL WATERS JUST NORTH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. AT LOWER LEVELS...HIGH PRESSURE WILL DOMINATE THE CENTRAL ATLANTIC THROUGH THE ENTIRE FORECAST PERIOD. A RIDGE WILL EXTEND SOUTHWEST TOWARD PUERTO RICO AND THEN WEST ACROSS THE BAHAMAS AND CUBA. ALTHOUGH THE RIDGE SHIFTS OVER PUERTO RICO BRIEFLY MID WEEK...IT RETURNS TO A MORE NORTHERLY POSITION BY THURSDAY. A WEAK TROPICAL WAVE PASSED SOUTH OF THE ISLANDS YESTERDAY. A SECOND WAVE IS NEAR 55 WEST THIS MORNING AND IS EXPECTED TO TURN SOMEWHAT NORTHWEST AND WEAKEN BEFORE IT PASSES OVER THE AREA ON MONDAY AFTERNOON. A THIRD WAVE WILL PASS SOUTH OF THE AREA ON THURSDAY MORNING...THOUGH MOISTURE MAY TRAIL IT FOR ANOTHER 24 HOURS. DISCUSSION...MOISTURE CONTINUES TO STREAM ACROSS SOUTHEAST PUERTO RICO FROM THE SOUTHEAST AND HAS LEFT MORE THAN 3 INCHES OF RAINFALL IN SELECT SPOTS OF JUNCOS AND LAS PIEDRAS MUNICIPALITIES. ALTHOUGH RAIN FELL IN SAN JUAN...RADAR INDICATED THAT THAT MUNICIPALITY HAD HAD LESS THAN ONE HALF INCH AS OF 4 AM. THE URBAN AND SMALL STREAM ADVISORY MAY HAVE TO BE CONTINUED FOR A FEW MUNICIPALITIES IN SOUTHEAST PUERTO RICO. ALTHOUGH THE GFS SHOWED THE MOISTURE CAUSING THE HEAVY SHOWERS IT TENDED TO DEPICT IT TOO FAR NORTHWEST. THE MODEL THEN BRINGS SOMEWHAT DRIER AIR OVER THE AREA THROUGH MONDAY MORNING. MOISTURE RETURNS LATE MONDAY BECOMES LESS PRONOUNCED ON TUESDAY AND WEDNESDAY...AND THEN RETURNS THURSDAY AND FRIDAY. THE GFS ALSO APPEARS TO DEVELOP A WAVE...CURRENTLY NEAR 21 WEST...AND BRINGS IT TO NEAR 45 WEST ON FRIDAY NIGHT. BY THE TIME THE MODEL BRINGS IT TO 60 WEST ON MONDAY MORNING...THE GFS SHOWS 40 KNOT WINDS OVER THE NORTH SIDE OF IT AT 850 MB AND INCREASING WINDS OVER THE CARIBBEAN TO OUR SOUTH AT THE SURFACE. THE WAVE PASSES SOUTH OF US ON MONDAY NIGHT...12 JUNE...AND MAY BRING INCREASED SHOWERS TO THE AREA AS WELL. ALTHOUGH WINDS APPEAR TO BE EXAGGERATED...THIS MAY BE THE BEST WAVE THIS SEASON TO PASS OVER THE CARIBBEAN. MARINE...WINDS AND SEAS ARE FAIRLY MILD FOR THE MOMENT...BUT SEAS ARE EXPECTED TO INCREASE SOMEWHAT THROUGH THURSDAY. WINDS MAY INCREASE SIGNIFICANTLY EARLY NEXT WEEK. AVIATION...SHOWERS AND THUNDERSTORMS WERE MORE DIFFICULT TO CIRCUMNAVIGATE YESTERDAY. SHOWERS WILL REDEVELOP OVER THE NORTHWEST QUADRANT OF PUERTO RICO TODAY...AND CURRENT SHOWERS MAY LINGER OVER SOUTHWEST PUERTO RICO THROUGH MID MORNING. VOLCANIC ASH WAS HEADED TOWARD THE AREA LATE YESTERDAY AFTERNOON WHEN ALL VISUAL CONTACT WAS LOST. SURFACE FLOW WILL REMAIN MOSTLY SOUTHEAST THROUGH WEDNESDAY...AND SOME ASH MAY REACH PUERTO RICO AND THE ISLANDS BETWEEN MONTSERRAT AND PUERTO RICO. PILOTS SHOULD REPORT ALL ASH SITINGS TO THE FAA. THUNDERSTORM ACTIVITY MAY BE ENHANCED BY THE APPROACH OF A WEAK UPPER LEVEL TROUGH TO OUR NORTHWEST ON SUNDAY AND MONDAY. OTHERWISE 850 MB MOISTURE BECOMES LESS FAVORABLE ON MONDAY THAN IT WAS EARLY SUNDAY MORNING. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Jun 4, 5:00 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN JUN 4 2006 PRZ001>013-AMZ710>750-051000- 600 AM AST SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A DRY WEATHER REGIME IS EXPECTED FOR THE REST OF THE DAY EXCEPT FOR THE DIURNAL SHOWER ACTIVITY EXPECTED...ESPECIALLY ACROSS THE NORTHWEST PART OF PUERTO RICO WHERE SHOWERS AND THE CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO ARE EXPECTED. ISOLATED AREA MAY SEE HEAVY RAIN LEADING TO SOME URBAN FLOODING...ENHANCED BY THE UPPER LEVEL TROUGH WHILE IN THE AREA. SOME PONDING OF WATER WILL OCCUR OVER THE LOW LYING SPOTS. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-051000- 600 AM AST SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A RELATIVELY DRY AND STABLE AIRMASS WILL PREVAIL ACROSS THE LOCAL AREA. THIS WILL HELP LIMIT SHOWER ACTIVITY ACROSS THE LOCAL REGION. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.